Conflict of interest: none declared.
Clinical dermatology •Concise report
A diagnostic challenge: acute generalized exanthematous pustulosis or pustular psoriasis due to terbinafine
Version of Record online: 25 JUL 2011
© The Author(s). CED © 2011 British Association of Dermatologists
Clinical and Experimental Dermatology
Volume 37, Issue 1, pages 24–27, January 2012
How to Cite
Duckworth, L., Maheshwari, M. B. and Thomson, M. A. (2012), A diagnostic challenge: acute generalized exanthematous pustulosis or pustular psoriasis due to terbinafine. Clinical and Experimental Dermatology, 37: 24–27. doi: 10.1111/j.1365-2230.2011.04129.x
- Issue online: 19 DEC 2011
- Version of Record online: 25 JUL 2011
- Accepted for publication 29 April 2011
A 72-year-old man developed a generalized erythematous pustular eruption 11 weeks after commencing terbinafine. Clinically and histologically, the appearance was that of acute generalized exanthematous pustulosis (AGEP), and the disease was managed with topical preparations. Initial improvement was marred by relapse of acute pustulosis, now more in keeping with terbinafine-induced pustular psoriasis (PP), which was successfully treated with acitretin. This case highlights the difficulty of differentiating between AGEP and PP.